Erythema multiforme (EM) is a mucocutaneous condition of uncertain etiology, although the hypersensitivity reaction to a wide variety of agents may be related to the onset of the lesions. In about half of the affected patients it is possible to identify a previous infection. This article aims to report a case of EM in the oralmucosa after qHPV vaccine (Gardasil), to highlight the diagnostic process and the proposed treatment. Female patient, 16 years old, after 10 days of receiving the first dose of the qHPV vaccine. On physical examination, she presented multiple ulcers and hemorrhagic crusts to the touch, based on the clinical picture and the history of the disease, a diagnostic hypothesis was EM. Low-level laser therapy (LLLT) was chosen as an alternative treatment, since the exercises applied were not successful. The patient was followed up, reported decreased pain and burn and, after one year of treatment, there was no recurrence of the lesions. Laser treatment showed an effective treatment alternative, in addition to the low cost and ease of application.
KEY WORDS: erythema multiforme.human papillomavirus recombinant vaccine quadrivalent, types 6, 11, 16, 18. lasers.
How to cite this article
MAGALHÃES, A. P.; BALBINO, J. A.; ARAÚJO, S. C. S.; BOMBARDA-NUNES, F. F. & PIGATTI, F. M. Treatment following erythema multiforme in the oral mucosa after qHPV vaccine with low-level laser therapy: Case report. Int. J. Odontostomat., 15(1):222-225, 2021.